Arithmetical functions associated with conjugate pairs of sets under regular convolutions

Pentti Haukkanen
Notes on Number Theory and Discrete Mathematics
Print ISSN 1310–5132, Online ISSN 2367–8275
Volume 28, 2022, Number 4, Pages 656–665
DOI: 10.7546/nntdm.2022.28.4.656-665
Download PDF (179 Kb)


Authors and affiliations

Pentti Haukkanen
Faculty of Information Technology and Communication Sciences,
FI-33014 Tampere University, Finland


Two subsets P and Q of the set of positive integers is said to form a conjugate pair if each positive integer n possesses a unique factorization of the form n = ab, a ∈ P, b ∈ Q. In this paper we generalize conjugate pairs of sets to the setting of regular convolutions and study associated arithmetical functions. Particular attention is paid to arithmetical functions associated with k-free integers and k-th powers under regular convolution.


  • Conjugate pair
  • Regular convolution
  • Möbius function
  • Totient function
  • Inversion formula

2020 Mathematics Subject Classification

  • 11A25


  1. Cohen, E. (1959). A class of residue systems (mod r) and related arithmetical functions. I: A generalization of Möbius inversion. Pacific Journal of Mathematics, 9, 13–23.
  2. Cohen, E. (1960). Arithmetical functions associated with the unitary divisors of an integer. Mathematische Zeitschrift, 74, 66–80.
  3. Haukkanen, P. (1988). Some generalized totient functions. The Mathematics Student, 56(1–4), 65–74.
  4. Haukkanen, P. (1999). Rational arithmetical functions of order (2, 1) with respect to regular convolutions. Portugaliae Mathematica, 56(3), 329–344.
  5. McCarthy, P. J. (1986). Introduction to Arithmetical Functions. Springer.
  6. Narkiewicz, W. (1963). On a class of arithmetical convolutions. Colloquium Mathematicum, 10(1), 81–94.
  7. Rao, M. G. (2014). On (P; S)-residue system modulo n. International Journal of
    Mathematics and Computer Applications Research, 4(2), 69–74.
  8. Sándor, J., & Crstici, P. (2004). Handbook of Number Theory II. Kluwer Academic.
  9. Sita Ramaiah, V. (1978). Arithmetical sums in regular convolutions. Journal für die reine und angewandte Mathematik, 303/304, 265–283.
  10. Sivaramakrishnan, R. (1979). Square-reduced residue systems (mod r) and related arithmetical functions. Canadian Mathematical Bulletin, 22(2), 207–220.
  11. Siva Rama Prasad, V., & Rao, M. G. (1994). A generalized Möbius inversion. Indian Journal of Pure and Applied Mathematics, 25(12), 1229–1232.
  12. Suryanarayana, D. (1971). New inversion properties of µ and µ. Elemente der Mathematik, 26, 136–138.
  13. Tóth, L. (1989). The unitary analogue of Pillai’s arithmetical function.  Collectanea Mathematica, 40(1), 19–30.

Manuscript history

  • Received: 8 September 2022
  • Accepted: 17 October 2022
  • Online First: 24 October 2022

Related papers

Cite this paper

Haukkanen, P. (2022). Arithmetical functions associated with conjugate pairs of sets under regular convolutions. Notes on Number Theory and Discrete Mathematics, 28(4), 656-665, DOI: 10.7546/nntdm.2022.28.4.656-665.

Comments are closed.